| Model Number |
LOCKING SCREW 4.5X44MM |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/03/2017
Type of Reportable Event
Malfunction
Event or Problem Description
When screwing down the locking and compression screws for the glenoid baseplate, one of the heads of the locking screws snapped off.Surgeon decided to leave broken screw in the baseplate.Removal of the screw would cause more damage to the glenoid.Purchase with the remaining three screws was excellent.
Additional Manufacturer Narrative
On november "10st", 2020 stryker trauma and extremities acquired tornier (b)(4).An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.The threading portion of the screw under the head is missing.Left in baseplate.Surgery was completed (screw left in baseplate).The 3 other screws guarantee the stability of the implant.A review of the device history for the reported lot did not indicate any abnormalities.Screw rupture under head may be related to several reasons: in case of a motorized screwdriver use which may generate an excessive torque.In screwing on the last threads of the screw with a relatively dense bone in link with the screw length (38mm of length in this case).In case of a bad hexagonal gripping/fitting between the screw and the screwdriver.According to the data available and the analysis conducted on the device, the root cause could not be clearly determined.